MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4191419
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Codes Fatigue (1849); Nausea (1970); Seizures (2063)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra2 meter would not turn on.The complaint was classified based on information obtained from the customer service representative (csr) documentation and on additional information obtained by the medical surveillance specialist (mss) after reviewing the call recording, since the patient did not wish to provide additional information when contacted.The patient reported that the alleged issue began 2 months prior to contacting lfs; however, she was unable to recall the specific date.It is not known how the patient manages her diabetes or what changes, if any, she made to her usual diabetes management routine in response to the alleged issue.The patient reported that she became ¿fatigued, nauseous and tired¿ an unknown time before the alleged issue occurred and due to being unable to test, the patient stated that she had a ¿diabetic seizure¿; however, she was unable to provide the date/time this happened.The patient stated that on an unknown date, she was rushed to the emergency room (er); however, she was unable and/or unwilling to confirm what treatment, if any, she received.The patient was unable and/or unwilling to confirm if her blood glucose was tested on another device.At the time of troubleshooting, the csr noted that the meter was not being used for the first time and there was no misuse of the product.The csr established that the patient was using the correct test strips but the meter would not power on when a test strip was inserted per owner¿s manual or when the power button was pressed.Based on the information provided, the meter¿s battery did not need to be replaced.The issue could not be resolved with training.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged issue occurred.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7141485
Report Number3008382007-2017-23717
Device Sequence Number1108953
Product Code NBW
UDI-Device Identifier00353885008853
UDI-Public00353885008853
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 12/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4191419
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/10/2017
Device Age36 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2017
Initial Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age47 YR
Patient Weight63